Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 93, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2001, 5:38 PM CDT for Brown County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2001, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 14, 2001, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Brown County, IL
The radar
The Lincoln radar (KILX), 124 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
117
WUUS53 KLSX 142239
SVRSTL
ILC009-142315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT THU JUN 14 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 615 PM CDT
* AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES NORTHWEST OF BUCKHORN...MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IN THE PATH...
MOUNT STERLING
RURAL NORTHWESTERN BROWN COUNTY
THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.
LAT...LON 4012 9094 3986 9094 3986 9058 3998 9059
4011 9070
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:03 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 14, 4:03 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT THU JUN 14 2001 TSRA SHOULD CONT TO DVLP AND MOVE NEWD INTO CWFA TGT E OF CDFNT EXTDG FM WRN IA SW THRU ERN KS TO SFC LOW OVR N CNTRL TX. CAPES HAVE INCRSD OVR CWFA TO 3000 TO 4000 J/KG BASED ON 20Z LAPS DATA. MSAS HAS SFC BASED LI INDICES OF -7 TO -8 AT 20Z. MSAS ALSO DEPICTS BEST SFC MOISTURE CNVG E OF CDFNT ALNG TSRA OUTFLOW BOUNDARIES IN SWRN MO AND IN NCNTRL MO AHD OF SQUALL LINE/BOW ECHO SYSTEM RACING NEWD THRU NWRN W CNTRL MO. CONVECTION SHOULD DVLP AND INTENSIFY OVR CWFA THIS EVNG AS SHRTWV TROF FM ERN SD SW THRU TX PNHDL MOVS E-NEWD INTO REGION AND AS LOW-MID LVL SHEAR INCREASES AS 50-80 KT SWLY MID LVL WND MAX OVR OK AND ERN PTNS OF KS AND NEBRASKA MOVS NEWD INTO THE REGION. ETA MDL ALSO DEPICTS RELATIVELY STG UPR DIVERGENCE OVR CWFA TGT IN RGT ENTRANCE REGION OF UPR JT STRK MOVG NEWD THRU THE NRN PLAINS. ALTHOUGH ETA MDL STILL A LTL SLOWER WITH SEWD MOVEMENT OF CDFNT TGT THAN AVN...EVEN ETA AND NEW MESOETA HAS PCPN E OF CWFA BY 18Z FRI AS SHRTWV TROF AND CDFNT PUSH E OF AREA WITH RAPID CLRG FCST FRI MRNG BY ALL MDLS. WITH FULL SUNSHINE EXPECTED FRI AFTN...PREFER WRMR FWC GUIDANCE HI TEMPS FOR FRI. WILL INTRODUCE CHC OF PCPN OVR NRN PTN OF CWFA IN THE EXTD FCST WITH ETA/AVN MDL SHOWING WK SFC E-W FRNTL BNDRY ACRS NRN MO AND IA ALNG WITH LOW LVL WAA AS EARLY AS SAT NGT. .STL...NONE GKS
In the hours before
Special weather statement, Jun 14, 11:50 AM CDT, 5 hours 48 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT THU JUN 14 2001 THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. FOR THE PERIOD: THIS AFTERNOON AND TONIGHT. THE WEATHER OUTLOOK: THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL MISSOURI WILL MOVE NORTHEASTWARD INTO CENTRAL AND NORTHEASTERN MISSOURI THIS AFTERNOON AS A COLD FRONT APPROACHES THE REGION. THESE STORMS WILL MOVE INTO EASTERN MISSOURI AND SOUTHWESTERN ILLINOIS THIS EVENING AS THE COLD FRONT MOVES EASTWARD INTO WESTERN MISSOURI. A FEW OF THESE STORMS MAY BECOME SEVERE IN THE WARM AND UNSTABLE AIR AHEAD OF THE COLD FRONT. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.